Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2011, 4:29 PM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 26 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2011, 4:29 PM CDT (21:29 UTC)
- Expired
- Apr 22, 2011, 4:55 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 33 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 4:37 PM CDT | HAIL 0.88 | Sapulpa, OK | |
| Apr 22, 4:45 PM CDT | HAIL 0.75 | 3 Se Tulsa, OK | 75TH AND MINGO |
| Apr 22, 4:47 PM CDT | HAIL 1.75 | Glenpool, OK | |
| Apr 22, 4:50 PM CDT | HAIL 1.75 | Bixby, OK | |
| Apr 22, 5:00 PM CDT | HAIL 1 | Jenks, OK | 121ST AND PEORIA |
| Apr 22, 5:00 PM CDT | HAIL 1.75 | Bixby, OK | 111TH AND MINGO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 3:47 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS54 KTSA 222129
SVRTSA
OKC037-143-222215-
/O.NEW.KTSA.SV.W.0115.110422T2129Z-110422T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT FRI APR 22 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CREEK COUNTY IN NORTHEAST OKLAHOMA
CENTRAL TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 515 PM CDT
* AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
KELLYVILLE...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SAPULPA...KIEFER...GLENPOOL...JENKS...BIXBY...TULSA AND BROKEN
ARROW.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 201 AND 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING DAMAGING HAIL. IF
NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN
AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3626 9582 3622 9582 3617 9582 3617 9581
3592 9577 3586 9625 3603 9632
TIME...MOT...LOC 2129Z 248DEG 31KT 3597 9621
$$2 follow-up statements
136
WWUS54 KTSA 222137
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT FRI APR 22 2011
OKC037-143-222215-
/O.CON.KTSA.SV.W.0115.000000T0000Z-110422T2215Z/
CREEK OK-TULSA OK-
437 PM CDT FRI APR 22 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHERN TULSA AND EASTERN CREEK COUNTIES...
AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAPULPA...
MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
DESTRUCTIVE TENNIS BALL SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KIEFER...
GLENPOOL...JENKS...BIXBY...TULSA...LEONARD AND BROKEN ARROW.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 206 AND 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER
IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3626 9582 3617 9582 3616 9581 3592 9577
3588 9618 3606 9621
TIME...MOT...LOC 2138Z 248DEG 31KT 3599 9610
$$615
WWUS54 KTSA 222155
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT FRI APR 22 2011
OKC037-143-222205-
/O.CAN.KTSA.SV.W.0115.000000T0000Z-110422T2215Z/
CREEK OK-TULSA OK-
455 PM CDT FRI APR 22 2011
LAT...LON 3626 9582 3617 9582 3616 9581 3592 9577
3588 9618 3606 9621
TIME...MOT...LOC 2155Z 248DEG 31KT 3604 9593
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:17 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 22, 2:17 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 217 PM CDT FRI APR 22 2011 .DISCUSSION... PRE-FRONT CU CLOUD DEVELOPMENT FROM NEAR KCFV-KTUL-KSNL ON SOUTHEAST..HIGHLY LIKELY TO BREAK CAP AND ERUPT INTO SEVERE STORMS BY LATE AFTERNOON/EARLY EVENING. EVENING OF STRONG / SEVERE THUNDER EASTERN OK INTO ADJACENT AR. FRONTAL BOUNDARY TO END UP SOUTHWEST NORTHEAST THROUGH THROUGH OKLAHOMA INTO SOUTHWEST MO/NORTHWEST CORNER AR. UPPER FLOW NEARLY PARALLEL TO THE FRONT THROUGH EASTER WEEKEND WELL INTO EARLY NEXT WEEK. THIS IS MET TEXTBOOK CLASSIC PROLONGED WET HEAVY RAIN PERIOD NEAR AND NORTH OF THE QUASI-STALLED FRONTAL BOUNDARY. THE OSCILLATING FRONTAL BOUNDARY PRESENTS TEMPERATURE CHALLENGES. THIS DROUGHT BUSTING PERIOD...AT LEAST EASTERN OK..WILL COME AT A PRICE. ABUNDANT CAPE... AND SHORT WAVE ENERGY IMPULSES WILL NOT ONLY MAKE RAIN..BUT PERIODS OF SEVERE STORMS AS WELL. AT THIS TIME TONIGHT...SUNDAY NIGHT... AND MONDAY WILL FEATURE HIGHEST RISK OF SEVERE STORMS. WILL HOLD ON FLOOD WATCH UNTIL AFTER THE INITIAL RAIN TONIGHT. PRIME HEAVY RAIN AXIS THE NEXT FEW DAYS VIA MODEL CONSENSUS WOULD BE NEAR INTERSTATE 44. FAR NORTH- EAST OK MOST AT RISK FOR EXCESSIVE RAIN THIS WEEKEND. STAY TUNED. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 60 66 55 67 / 70 70 80 80 FSM 64 78 63 77 / 60 70 40 60 MLC 66 75 64 76 / 60 60 50 50 BVO 55 64 52 63 / 70 60 80 80 FYV 61 72 58 72 / 70 80 60 70 BYV 60 70 57 72 / 70 80 70 80 MKO 62 71 58 72 / 80 70 80 80 MIO 56 65 54 66 / 70 70 80 80 F10 62 70 57 72 / 70 70 80 70 HHW 68 81 68 81 / 30 40 30 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....21
Hazardous weather outlook, Apr 22, 1:04 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT FRI APR 22 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
104 PM CDT FRI APR 22 2011
...SEVERE THUNDERSTORMS LIKELY LATE THIS AFTERNOON INTO TONIGHT...
...VERY LARGE HAIL...DAMAGING WINDS EXPECTED WITH A FEW TORNADOES
POSSIBLE..
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON.
AREA OF GREATEST RISK...EAST CENTRAL OKLAHOMA AND
NORTHWEST ARKANSAS.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BY LATE AFTERNOON NEAR
THE INTERSTATE 44 CORRIDOR AS A COLD FRONT MOVES INTO THE AREA.
THESE STORMS WILL LIKELY BECOME SEVERE WITH VERY LARGE HAIL AND
DAMAGING WINDS. IN ADDITION...ANY DISCRETE STORMS THAT INITIALLY
TAKE A MORE EASTWARD TRACK COMPARED TO THE MEAN FLOW WILL POSE AN
ELEVATED TORNADO RISK.
THUNDERSTORM COVERAGE MAY BEGIN TO DECREASE BY LATE EVENING SOUTH OF
THE STALLED FRONT WITH ADDITIONAL THUNDERSTORM DEVELOPMENT NORTH OF
THE FRONT OVERNIGHT ACROSS FAR NORTHEAST OKLAHOMA. THESE STORMS
COULD ALSO BE MARGINALLY SEVERE WITH A FLASH FLOODING THREAT...
ESPECIALLY IN LOCATIONS WHERE PREVIOUS RAINFALL HAS OCCURRED.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY BY LATE
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...SEVERE THUNDERSTORM AND HEAVY RAIN POTENTIAL.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS WEEKEND AND INTO MIDDLE OF NEXT WEEK.
THE FRONTAL BOUNDARY THAT STALLS OVER THE REGION TONIGHT WILL LINGER
THROUGH THE WEEKEND BEFORE A STRONG UPPER LEVEL DISTURBANCE FINALLY
PUSHES IT OFF TO THE SOUTH AND EAST MONDAY NIGHT INTO TUESDAY.
DURING THIS TIME...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
AREA. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG
AND SOUTH OF THE FRONTAL BOUNDARY. THERE WILL ALSO BE A POTENTIAL
FOR HEAVY FLOODING RAINS AS STORMS REPEATEDLY MOVE OVER THE SAME
LOCATIONS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR THE POTENTIAL
OF SEVERAL ROUNDS OF SEVERE THUNDERSTORMS AND HEAVY RAINS WHICH COULD
LEAD TO FLASH FLOODING AND POSSIBLY RIVER FLOODING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Apr 22, 11:09 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1109 AM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL 2 N SNOW 34.42N 95.41W
04/21/2011 E1.75 INCH PUSHMATAHA OK POST OFFICE
0226 PM HAIL ROGERS 36.33N 94.12W
04/21/2011 E1.00 INCH BENTON AR LAW ENFORCEMENT
&&
CKHLocal storm report, Apr 22, 4:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
407 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 WSW CATOOSA 36.17N 95.80W
04/22/2011 E1.25 INCH ROGERS OK TRAINED SPOTTER
&&
KAHLocal storm report, Apr 22, 4:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
416 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 3 NW WYANDOTTE 36.82N 94.76W
04/22/2011 E0.88 INCH OTTAWA OK EMERGENCY MNGR
&&
KAHLocal storm report, Apr 22, 4:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
417 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL PEORIA 36.92N 94.67W
04/22/2011 E0.88 INCH OTTAWA OK EMERGENCY MNGR
&&
KAHLocal storm report, Apr 22, 4:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
427 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG VERDIGRIS 36.23N 95.69W
04/22/2011 ROGERS OK TRAINED SPOTTER
6 TO 8 INCH DIAMETER TREE BRANCHES DOWN
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 55 min |
| Apr 22, 4:02 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 58 min |
| Apr 22, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 39 min |
| Apr 22, 4:27 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Rogers | 48 min |
| Apr 22, 4:43 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 32 min |
| Apr 22, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 42 min |
| Apr 22, 5:03 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 42 min |
| Apr 22, 5:11 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 49 min |
| Apr 22, 5:16 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 44 min |
| Apr 22, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 30 min |
| Apr 22, 5:42 PM CDT | Tornado Warning | TSA | Creek, Okfuskee, Okmulgee | 48 min |
| Apr 22, 5:48 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 42 min |
| Apr 22, 5:57 PM CDT | Special Weather Statement | TSA | Wagoner | 48 min |
| Apr 22, 6:03 PM CDT | Tornado Warning | TSA | Adair, Cherokee, Delaware | 27 min |
| Apr 22, 6:21 PM CDT | Tornado Warning | TSA | Adair, Delaware | 39 min |
| Apr 22, 6:25 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 50 min |
| Apr 22, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 47 min |
| Apr 22, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.